Jump to content
Important Survey - Please Participate ×

Incidence of those tapering with psych problem


[Da...]

Recommended Posts

My doc has made a statement that bothers me.  He claims that most people who have significant trouble getting off  benzos really have other psychiatric problems and that's what causes the symptoms, not the taper.  He claims I have GAD even though an expert in anxiety,PhD, who works at the VA, has done an extensive evaluation and says I do not have GAD or any anxiety disorder. I do not feel anxious or have anxious thoughts, I just feel these uncomfortable symptoms that make me feel sick!

 

Reactions?  What to say to the doc?

 

I have mentioned to him that I have heard of many cases where people were prescribed bezos for sleep problems or as a muscle relaxant and went through hell getting off.  He just dismisses that!

Link to comment
Share on other sites

Hi Danusia,

 

I think it's time to find a new doctor, everyone is different in regards to reactions with Benzo's. He sounds like he's generalising a fair bit.

 

I'd trust the diagnosis of the Dr with the specially qualification.

 

I personally suffer from and have been diagnosed with OCD, Anxiety and Aspergers but once I saw this idiot doctor for a pre job medical and he said I was Schitzo-effective because he said my world view was "weird". I saw my regular doctor who said also the other doctor was an idiot!

 

Hope that helps.

Link to comment
Share on other sites

Oh, if only there were scads of doctors out there I could choose from to help me finish my taper I would gladly change.  They are just not out there!  It would be nice if this site could provide a list of doctors that understand benzo taper.  A facebook group Benzodiazepine Information Coalition posted a list for the US and there were maybe 10 names listed for the whole country!
Link to comment
Share on other sites

I would tell this doctor to take benzos every day for six months, and then see if he has any issues coming off of them.  If he won't do it, tell him firmly that he's not qualified to make such statements.  I have no problem telling doctors that if they've never done these, than they really can't talk about an experience that they haven't had.
Link to comment
Share on other sites

My doc has made a statement that bothers me.  He claims that most people who have significant trouble getting off  benzos really have other psychiatric problems and that's what causes the symptoms, not the taper.  He claims I have GAD even though an expert in anxiety,PhD, who works at the VA, has done an extensive evaluation and says I do not have GAD or any anxiety disorder. I do not feel anxious or have anxious thoughts, I just feel these uncomfortable symptoms that make me feel sick!

 

Reactions?  What to say to the doc?

 

I have mentioned to him that I have heard of many cases where people were prescribed bezos for sleep problems or as a muscle relaxant and went through hell getting off.  He just dismisses that!

 

 

I think your doctor is an idiot.      :-\

 

:laugh:  Sorry, but there's just no way around it that this guy is a total fucking moron.    :2funny:

 

Not even doctor bashing either ....      :muscle:

Link to comment
Share on other sites

Your doctors wrong. Withdrawal alone, with zero psych problems, can cause psych problems. He hasn't walked a mile in your shoes. B
Link to comment
Share on other sites

Tell your Doctor I was put on this shit for insomnia.  The only side effect I haven't had is INSOMNIA!  I have never known panic, fear, and anxiety until I CT'd. I'm a professional comedian, I wouldn't be able to handle my work if I was riddled with panic and fear...or agoraphobic (another side effect).  Your Doctor is an idiot, of extreme proportions, I wish you could post his name I'd call him and ball him out tomorrow.
Link to comment
Share on other sites

Tell your Doctor I was put on this shit for insomnia.  The only side effect I haven't had is INSOMNIA!  I have never known panic, fear, and anxiety until I CT'd. I'm a professional comedian, I wouldn't be able to handle my work if I was riddled with panic and fear...or agoraphobic (another side effect).  Your Doctor is an idiot, of extreme proportions, I wish you could post his name I'd call him and ball him out tomorrow.

 

 

:laugh:

 

 

 

:2funny:

Link to comment
Share on other sites

I was put on klonopin for insomnia. Years later I reached tolerance, and I was hammered with anxiety, etc., and was eventually diagnosed with bipolar. I was treated with more klonopin and other pills for four years, and I got worse and worse. Finally I rejected the entire diagnosis and stopped all the drugs cold-turkey without consulting anyone. It's been a typically rough withdrawal.

But the first symptoms to disappear completely were ... anxiety, depression, and all the issues that led to the mental health diagnosis. Even as I deal with withdrawal, my wife and friends are shocked by the improvement - "I have my husband back," my wife says. 

Be careful with brain issues during withdrawal. If you present with symptoms of anxiety to a doctor who does not understand what benzos do, he is naturally going to blame your anxiety on something else, and you will leave with a prescription. Maybe he's right. Maybe not.

Link to comment
Share on other sites

Yes, I've presented him with examples of people who got on benzos for non-psychiatric reasons who suffered hellacious withdrawal.  He just blows it off.  Nurses on his staff have been more open with me about "true" benzo withdrawal.  When I've asked them why the doctor is so guarded, they have said that if he could speak openly he would tell a different story!  I have to ask myself why is he so guarded?  It's all bizzare to me and tragic!
Link to comment
Share on other sites

  I have to ask myself why is he so guarded?  It's all bizzare to me and tragic!

 

I can hear the corporate lawyers rusting in the boardroom. 

Link to comment
Share on other sites

×
×
  • Create New...